Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 94, NWS Melbourne, FL

August 12, 2007Orange County, Seminole County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Aug 12, 2007, 6:18 PM EDT for Orange County, Seminole County, Florida. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 12, 2007, 6:18 PM EDT (22:18 UTC)
Expired
Aug 12, 2007, 6:51 PM EDT
In force
33 min
Issued by
NWS Melbourne, FL
Area
Counties, with a storm outline in the text

Counties Orange County, FL, Seminole County, FL

The radar

The Melbourne radar (KMLB), 87 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 12, 6:28 PM EDTHAIL 0.75Winter Park, FLPENNY SIZE HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 10.3 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2007-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 647 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2007-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
647 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
952 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMLB 122219
SVRMLB
FLC095-117-122300-
/O.NEW.KMLB.SV.W.0094.070812T2218Z-070812T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
618 PM EDT SUN AUG 12 2007

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ORANGE COUNTY IN FLORIDA.
  SOUTHWESTERN SEMINOLE COUNTY IN FLORIDA.

* UNTIL 700 PM EDT

* AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS  
  OF 60 MPH.  THIS STORM WAS LOCATED OVER MAITLAND. MOVEMENT WAS     
  NEARLY STATIONARY.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO... 
  EATONVILLE...FAIRVILLA...WINTER PARK.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 2862 8121 2874 8129 2850 8166 2842 8150

$$

KELLY
2 follow-up statements
000 
WWUS52 KMLB 122230
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
629 PM EDT SUN AUG 12 2007

FLC095-117-122300-
/O.CON.KMLB.SV.W.0094.000000T0000Z-070812T2300Z/
ORANGE FL-SEMINOLE FL-
629 PM EDT SUN AUG 12 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHWESTERN SEMINOLE AND CENTRAL ORANGE COUNTIES...

AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR FAIRVILLA...MOVING 
SOUTHWEST AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PINE 
HILLS...ORLOVISTA...ORLANDO.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 2862 8121 2874 8129 2850 8166 2842 8150

$$

KELLY
000 
WWUS52 KMLB 122251
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
649 PM EDT SUN AUG 12 2007

FLC095-117-122259-
/O.CAN.KMLB.SV.W.0094.000000T0000Z-070812T2300Z/
ORANGE FL-SEMINOLE FL-
649 PM EDT SUN AUG 12 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SEMINOLE AND
CENTRAL ORANGE COUNTIES IS CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED. AS A RESULT... 
LARGE HAIL AND DAMAGING WINDS ARE NO LONGER EXPECTED IN THE WARNING 
AREA. HOWEVER...HEAVY DOWNPOURS AND CLOUD TO GROUND LIGHTNING WILL 
PERSIST...GRADUALLY DISSIPATING BY 8 PM.

A STORM SPOTTER IN WINTER PARK REPORTED PENNY SIZE HAIL.

LAT...LON 2862 8121 2874 8129 2850 8166 2842 8150

$$

KELLY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 1:49 PM EDT, 4 hours 29 minutes earlier.

Area forecast discussion, Aug 12, 1:49 PM EDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
149 PM EDT SUN AUG 12 2007

.DISCUSSION...
CURRENTLY-TONIGHT...SEA BREEZE FORMED EARLIER THAN YESTERDAY BUT
THERE IS A LITTLE LESS CONVECTION THAN 24 HOURS AGO. THIS IS
LIKELY DUE TO THE DRY LAYER JUST OFF THE SURFACE THAT WAS NOTED ON
THE 10Z CAPE SOUNDING. SATELLITE IS SHOWING VERTICAL CLOUD GROWTH
OVER THE SOUTH HALF SO EXPECT ISOLATED SHOWERS AND STORMS TO FORM
AS INSOLATION INCREASES. THE FEW SHOWERS THAT HAVE FORMED AND
DISSIPATED KICKED OUT A DECENT OUTFLOW BOUNDARY. ADDITIONALLY
SLIGHTLY COOLER SURF TEMPERATURES WERE NOTED THIS MORNING. SO
EXPECT THESE TWO FACTORS WILL HELP TO ACCELERATE THE SEA BREEZE
INLAND. COVERAGE OVER THE INTERIOR MIGHT GET TO SCATTERED BY LATE
THIS AFTERNOON...BUT IT HAS A WAYS TO GO. PLAN TO JUST CARRY
SLIGHT CHANCE POPS PAST 00Z FOR THE INTERIOR EXCEPT FOR LAKE
COUNTY WHICH I WILL KEEP AT 30 PERCENT.

.MON-TUE...SMART MONEY IS NOW BEING PLACED UPON THE BULLISH UPPER
ANTICYCLONE OVER THE CONTINENTAL INTERIOR AND ITS FRONT SIDE EFFECTS
TO SUPPORT TRAJECTORIES THAT TRANSPORT LESS MOIST AIR DOWN THE
PENINSULA. THIS IS ALSO RE-INFORCED BY THE BACK SIDE OF
AMPLIFYING UPPER TROUGH PLUNGING DOWN THE EASTERN SEABOARD. RESULT
WILL BE A BACKING-OFF OF POPS FROM THE NORTH TO SOUTH ACROSS THE
FORECAST AREA MON AS 1.5+ INCH PWATS FALL BELOW THIS MARK FOR TUE.
ISOLATED TO SCATTERED CONVECTION MON WITH BEST CHANCES SOUTH AREA.
DONT EXPECT SIGNIFICANT CONTRIBUTION FROM WESTWARD MOVING
TROPICAL WAVE INTERACTING WITH THE UPPER LOW PASSING THRU THE WEST
CARIBBEAN...BUT CERTAINLY LENDS FURTHER JUSTIFICATION FOR STATED
POP DISTRIBUTION. POPS THEN BECOMING ISOLATED ON TUE WITH UPPER
FLOW PATTERN SHIFTING MORE OUT OF THE NORTH. LOW LEVEL FLOW
REMAINS RELATIVELY WEAK ALLOWING LOCAL CIRCULATIONS TO FIGHT FOR
SCRAPS OF MOISTURE AND SHALLOW RESIDUAL POOLS FROM PREVIOUS DAYS
CONVECTION. SURFACE DEW POINTS SHOULD STAY AT LEAST 72 DEG...SO
FIRE WEATHER (LOW AFTERNOON RHS) CONCERNS SHOULD REMAIN LIMITED
FOR NOW.

.WED-SAT...POPS WELL BELOW NORMAL FOR MOST OF THE PERIOD. SURFACE
RIDGE AXIS POKES WEST ACROSS SOUTH AND CENTRAL SECTIONS OF THE
PENINSULA. BOUNDARY LAYER FLOW STAYS LIGHT BUT A HOPE OF INTRODUCING
AT LEAST SOME TROPICAL MOISTURE INTO THE PICTURE IN AREAS OF ONSHORE
FLOW FRI INTO SAT...INCREASING FROM THE COAST AND SOUTH.
FINALLY...MODEL-WISE WILL SOON NEED TO DEAL WITH GFS-TROPICAL
CYCLONE SURPASSING 72W BY 00Z SUN...LATE IN THE EXTENDED
FORECAST.

&&

.AVIATION...15Z CAPE SOUNDING SHOWED MINUS 6.7 DEGREES AT 500MB SO
SOME OF THE STORMS THAT FORM COULD BECOME STRONG. IT LOOKS LIKE
COASTAL SITES WILL MAINLY HAVE VCTS AS ISOLATED CELLS ARE ALREADY
NEAR I-95. ACTIVITY ALONG THE WEST COAST SEA BREEZE LOOKS MORE
SPARSE THAN YESTERDAY...SO THE EAST/WEST COAST BOUNDARY COLLISION
WILL PROBABLY BE WEST OF THE I-4 CORRIDOR AGAIN. HOWEVER THIS IS
HIGHLY DEPENDENT ON THE AMOUNT OF CONVECTION THAT DEVELOPS ON THE
RESPECTIVE COASTS.

&&

.MARINE...AS NOTED IN EARLIER DISCUSSION...WE ARE LOOKING MORE
LIKE THE AUGUST DOLDRUMS AND THE WINDS TONIGHT SHOULD BE LESS THAN
10 KNOTS...MAYBE ONLY 5 KNOTS...AND SEAS LESS THAN 2 FEET NEAR
SHORE. WE WILL BE ON THE MORE MOIST/UNSTABLE SIDE OF THE UPPER
LOW TO OUR SOUTHWEST...SO EXPECT THAT THERE WILL BE AT LEAST
ISOLATED SHOWERS AND STORMS OVER THE WATERS...ESPECIALLY IN THE
SOUTH.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  76  93  75  93 /  10  30  10  20
MCO  77  94  75  95 /  20  30  20  20
MLB  75  91  74  92 /  10  30  20  20
VRB  75  91  75  91 /  10  30  20  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

SHORT TERM...RL
LONG TERM....DS
AVIATION...99
Hazardous weather outlook, Aug 12, 6:09 AM EDT, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
609 AM EDT SUN AUG 12 2007

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
122215-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
609 AM EDT SUN AUG 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
SUFFICIENT MOISTURE AND INSTABILITY TODAY WILL RESULT IN THE
DEVELOPMENT OF SCATTERED AFTERNOON STORMS...MAINLY ACROSS THE EAST
CENTRAL FLORIDA INTERIOR. INITIAL DEVELOPMENT IS EXPECTED DURING
THE EARLY AFTERNOON AS THE EAST COAST SEA BREEZE TAKES
SHAPE...WITH ISOLATED STORMS NEAR OR WEST OF INTERSTATE 95. THESE
STORMS WILL MIGRATE SLOWLY INLAND WITH THE PROGRESSION OF THE SEA
BREEZE BOUNDARY. STORM COVERAGE WILL INCREASE AND BECOME SCATTERED
OVER THE INTERIOR COUNTIES BY MID AFTERNOON. THE PEAK COVERAGE AND
AND MOST INTENSE STORMS ARE FORECAST FOR THE LATE AFTERNOON AND
EARLY EVENING AS THE EAST COAST AND WEST COAST SEA BREEZE
BOUNDARIES MERGE. THIS MERGER IS EXPECTED TO OCCUR FROM NEAR LAKE
GEORGE TO ORLANDO TO KISSIMMEE...WITH STORMS MOVING SLOWLY WEST
INTO LAKE COUNTY BY EARLY EVENING.

A FEW OF THE STORMS MAY BECOME STRONG AND PRODUCE FREQUENT TO
EXCESSIVE CLOUD TO GROUND LIGHTNING AND LOCALLY STRONG WIND GUSTS
OF 45 TO 55 MPH.

...FLOOD IMPACT...
A SLOW STORM MOVEMENT OF ONLY 5 MPH TODAY AND THE EXPECTED
INTERACTION OF SEA BREEZE BOUNDARIES ACROSS THE FAR INTERIOR
COUNTIES MEANS THAT LOCATIONS FROM LAKE GEORGE TO ORLANDO TO
KISSIMMEE AND WEST INTO LAKE COUNTY EXPERIENCE HEAVY RAINFALL.
STORM TOTAL RAIN OF 2 TO 3 INCHES WILL LIKELY OCCUR IN A FEW
SPOTS...ESPECIALLY ACROSS LAKE COUNTY LATE TODAY.

...EXCESSIVE HEAT IMPACT...
THE COMBINATION OF TEMPERATURES REACHING THE MID 90S AND A HUMID
AIR MASS WILL PRODUCE AFTERNOON HEAT INDEX VALUES REACHING 103 TO
105 DEGREES ACROSS INTERIOR LOCATIONS AND ALONG MUCH OF THE COAST
FROM ABOUT CAPE CANAVERAL NORTHWARD. THE EXCESSIVE HEAT ALONG THE
COAST WILL BE MODIFIED BY A DEVELOPING SEA BREEZE BY MID
AFTERNOON AND BY SCATTERED MID TO LATE AFTERNOON STORMS OVER
PORTIONS OF THE INTERIOR.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
ISOLATED TO SCATTERED STORMS ARE FORECAST THROUGH THE
PERIOD...MAINLY DURING THE AFTERNOON. A LOWER THAN NORMAL AMOUNT
OF STORMS ARE EXPECTED MID WEEK...WITH HIGHER RAIN CHANCES
RETURNING LATE IN THE WEEK AND INTO THE WEEKEND. THE MAIN THREAT
FROM THE STORMS WILL BE POTENTIALLY DEADLY LIGHTNING AND LOCALLY
HIGH WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACROSS THE CENTRAL FLORIDA INTERIOR ARE REQUESTED TO
MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED TODAY.

SPRATT

In the hours before

Special weather statement, Aug 12, 3:28 PM EDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
328 PM EDT SUN AUG 12 2007

FLZ053-058-122015-
OKEECHOBEE-OSCEOLA-
328 PM EDT SUN AUG 12 2007

...STRONG THUNDERSTORMS AFFECTING NORTHERN OKEECHOBEE COUNTY AND
SOUTHEERN OSCEOLA COUNTY...

AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM OVER YEEHAW JUNCTION...MOVING NORTHWEST AT 5 MPH.
ADDITIONAL STORMS ARE DEVELOPING IN NORTHERN OKEECHOBEE COUNTY.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING
STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE.
SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES
HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE.

KELLY
Special weather statement, Aug 12, 3:58 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
358 PM EDT SUN AUG 12 2007

FLZ041-044-122045-
INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-
358 PM EDT SUN AUG 12 2007

...STRONG THUNDERSTORMS AFFECTING NORTHEAST LAKE COUNTY...EXTREME
WESTERN VOLUSIA COUNTY...

AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM OVER PAISLEY...MOVING SOUTHWEST AT 10 MPH. ANOTHER
STRONG STORM WAS OVER THE SAINT JOHNS RIVER WEST OF DELAND. THIS
CELL MAY PROPAGATE NORTHWARD TOWARD LAKE WOODRUFF.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING
STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE.
SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES
HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE.

KELLY
Special weather statement, Aug 12, 4:40 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
440 PM EDT SUN AUG 12 2007

FLZ041-045-046-122130-
INLAND VOLUSIA COUNTY-ORANGE-SEMINOLE-
440 PM EDT SUN AUG 12 2007

...STRONG THUNDERSTORMS EXPECTED TO DEVELOP FROM SOUTHWEST VOLUSIA
COUNTY...ACROSS SEMINOLE COUNTY...AND INTO CENTRAL ORANGE COUNTY...

AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO
BOUNDARIES FORECAST TO COLLIDE OVER SOUTHWEST VOLUSIA COUNTY...
SEMINOLE COUNTY AND CENTRAL ORANGE COUNTY. A STRONG STORM HAS
ALREADY DEVELOPED OVER LAKE HELEN AS A RESULT OF THE ONSET OF THIS
COLLISION. ADDITIONAL STORMS ARE EXPECTED TO DEVELOP SOUTHWARD
TOWARDS SANFORD AND ORLANDO BETWEEN 5 AND 6 PM. STORM MOVEMENT WILL
BE SLOW AND ERRATIC.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORMS PASS.

THE STORMS WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING
STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE.
SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES
HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE.

KELLY
Special weather statement, Aug 12, 5:37 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
537 PM EDT SUN AUG 12 2007

FLZ045-046-144-122230-
ORANGE-SEMINOLE-SOUTHERN LAKE COUNTY-
537 PM EDT SUN AUG 12 2007

...A FEW STRONG THUNDERSTORMS EXPECTED TO DEVELOP ACROSS SOUTHERN
LAKE COUNTY...WESTERN ORANGE COUNTY AND SEMINOLE COUNTY...

AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
NUMEROUS BOUNDARIES...INCLUDING THE EAST COAST SEA BREEZE AND
OUTFLOW FROM OTHER THUNDERSTORMS...CONVERGING JUST NORTH AND WEST OF
DOWNTOWN ORLANDO STRETCHING SOUTHWEST ACROSS THE THEME PARKS AND
INTO SOUTH LAKE COUNTY. ONCE THE STORMS DEVELOP THE MOVEMENT WILL BE
SLOW AND ERRATIC.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORMS PASS.

THE STORMS WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING
STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE.
SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES
HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE.

KELLY

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.